MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08464537001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na, k, and cl electrode lot numbers and expiration dates were requested, but not provided.The customer tried changing the ise reagents, but the issue still occurred.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for an unspecified number of patient samples tested on the cobas pro ise analytical unit.The customer provided data for five patient samples with discrepant ise results.Results from the following assays were affected: na electrode, k electrode, cl electrode.The customer stated they changed the electrodes early in the morning.Calibration and controls passed.Later in the morning, the customer started noticing high na results for patient samples.The customer tried re-calibrating, but calibration was not successful.The customer tried using patient serum to activate the electrodes, but calibration was still failing.The customer then repeated patient samples on a second analyzer.Initial test results: patient sample 1: na = 127 mmol/l, k = 3.6 mmol/l patient sample 2: na = 127 mmol/l patient sample 3: na = 127 mmol/l patient sample 4: na = 129 mmol/l patient sample 5: na = 125 mmol/l, cl = 94 mmol/l repeat results: patient sample 1: na = 140 mmol/l, k = 4.03 mmol/l patient sample 2: na = 139 mmol/l patient sample 3: na = 139 mmol/l patient sample 4: na = 141.4 mmol/l patient sample 5: na = 141.7 mmol/l, cl = 105.9 mmol/l the repeat values were deemed correct.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.There was no indication of a reagent performance issue.The customer replaced a system reagent.An ise check, calibration, controls, and precision studies were successful.Precision was within specifications.The investigation determined the customer's actions resolved the issue.

Brand Name
COBAS PRO ISE ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18587685
Report Number1823260-2024-00233
Device Sequence Number7030788
Product Code JJE
UDI-Device Identifier07613336158876
UDI-Public07613336158876
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08464537001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown